MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEXIBLE VIDEO CYSTOSCOPE

KARL STORZ ENDOVISION FLEXIBLE VIDEO CYSTOSCOPE
Model Number 11272VNU
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Scope was evaluated.We found there was a scrape in the working channel, but no leak.Investigation still in progress.
 
Event or Problem Description
Allegedly, the physician performed a cystoscopy procedure on patient.Post the procedure, patient was admitted to the icu.Patient's urine was cultured which confirmed pseudomonas aeruginosa infection.Patient was treated by an outside doctor.The clinic does not have any information on treatment, but most likely the patient received antibiotics.
 
Additional Manufacturer Narrative
The video scope was evaluated.We found there was a scrape in the working channel, but no associated leak.The evaluation results suggest that user error can be linked to the physical condition of the instrument.The physical evaluation of the flexible video cystoscope focused on scope damage and whether it could have an impact on patient infections.The presence of debris can harbor organisms that can lead to cross contamination between patients.Damage such as scrapes in the channel can contribute to infections; the damaged area can harbor organisms that reduce the efficacy of cleaning and subsequent reprocessing steps.In order to perform a microbiological assessment of the video cysto urethroscope (11272vnu, s/n (b)(4)), endoscope channel sampling was performed at our in-house laboratory and the resultant extract was submitted for microbial analysis on april 6, 2018.Multiple locations at the customer site were sampled in order to help determine the source of the causative organism; sterile gloves, tubes, sample containers, and water for irrigation were used.The samples were submitted to nelson laboratories to specifically determine if p.Aeruginosa was present.The final results confirm that the causative organism (p.Aeruginosa) was not present in the samples analyzed.The investigation reflects there is no direct link between the scope use/reprocessing and the patient infections as the causative organism was not recovered from any sample location.

Brand Name
FLEXIBLE VIDEO CYSTOSCOPE
Common Device Name
FLEXIBLE VIDEO CYSTOSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key7418170
Report Number1221826-2018-00029
Device Sequence Number1097825
Product Code FBO
UDI-Device Identifier04048551226193
UDI-Public4048551226193
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Medical Assistant
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number11272VNU
Device Catalogue Number11272VNU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR